Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 231, NWS Little Rock, AR

July 6, 2004Pulaski County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Jul 6, 2004, 11:48 AM CDT for Pulaski County, Arkansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 6, 2004, 11:48 AM CDT (16:48 UTC)
Expired
Jul 6, 2004, 12:30 PM CDT
In force
42 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Pulaski County, AR

The radar

The Little Rock radar (KLZK), 9 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 4.8 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2004-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 449 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2004-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
449 J/kg
Mixed-layer CIN
-170 J/kg
Mixed-layer LCL
911 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-67 m²/s²
0-3 km storm-relative helicity
-30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:35 AM CDT, 8 hours 13 minutes earlier.

Area forecast discussion, Jul 6, 3:35 AM CDT, 8 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
335 AM CDT TUE JUL 6 2004

.SHORT TERM...TODAY THROUGH FRIDAY
MCS IN KANSAS AND NORTHERN OKLAHOMA THIS MORNING...WITH COLD FRONT
OVER NORTHERN MISSOURI. MCS WILL CONTINUE TO MOVE SOUTHEAST
...REACHING ARKANSAS BY MID TO LATE MORNING. LOOKS LIKE STRONG TO
SEVERE DAMAGING WINDS WILL BE THE MAIN STORY AS IT MOVES SOUTHEAST.
COULD SEE SOME BRIEF HEAVY RAIN AS WELL...BUT WITH FAST MOVEMENT NOT
AS CONCERNED ABOUT FLOODING.

COLD FRONT CURRENTLY IN NORTHERN MISSOURI. THIS WILL MOVE SOUTH
TODAY AS THE UPPER TROUGH MOVES EAST TOWARDS THE GREAT LAKES.
OUTFLOW BOUNDARIES FROM THE MCS THIS MORNING WILL AID IN DEVELOPMENT
OF SHOWERS AND THUNDERSTORMS...ALONG WITH THE COLD FRONT. MAIN
CONCERN IS HOW FAR SOUTH THE FRONT MAKES IT. CURRENT THINKING IS
THAT THE FRONT WILL MEANDER AROUND NORTHERN AND CENTRAL ARKANSAS
TONIGHT AND WEDNESDAY. THERE IS A POTENTIAL FOR HEAVY RAIN IN
WESTERN AND NORTHERN ARKANSAS TONIGHT/EARLY WEDNESDAY...AS MODELS
HINTING AT ANOTHER MCS DEVELOPING. FOR NOW...HAVE GONE WITH UP TO AN
INCH...BUT COULD SEE UP TO TWO INCHES. WILL HOLD OFF ON A FLOOD
WATCH FOR NOW...AS WILL WAIT TO SEE WHERE BOUNDARIES END UP TODAY.

DECREASED POPS DURING THE DAY WEDNESDAY...BUT ENOUGH MOISTURE AROUND
TO KEEP IN SCATTERED SHOWERS AND THUNDERSTORMS. MOISTURE STAYS IN
THE MID SOUTH THROUGH FRIDAY...AS RETURN FLOW AROUND BERMUDA HIGH
DEVELOPS. CONTINUED ISOLATED DIURNAL CONVECTION FOR THIS TIME FRAME.
&&

.LONG TERM...FRIDAY NIGHT THROUGH MONDAY
NO SIGNIFICANT CHANGES MADE TO EXTENDED...MAINLY TWEAKS TO COORDINATE
ELEMENTS WITH SURROUNDING OFFICES. WEAK UPPER TROF IN THE AREA OVER
THE WEEKEND AND WEAK RIDGING AFTER THAT BUT MOISTURE LOOKS LIKE IT
WILL BE ENOUGH TO MAINTAIN SMALL POPS THROUGH THE PERIOD. THERE ARE
INDICATIONS A FRONT MAY MOVE THROUGH MONDAY BUT UPPER FLOW PATTERN
A LITTLE IFFY TO SUPPORT IT. LEFT WIND FORECASTS FOR THEN THE SAME
WHICH IMPLIES FRONTAL PASSAGE. TEMPS GENERALLY CLOSE TO NORMAL.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK AR    91  71  88  71 /  40  40  30  30
HARRISON AR       85  65  85  67 /  50  50  30  20
HOT SPRINGS AR    91  71  88  71 /  30  40  30  30
PINE BLUFF AR     91  72  89  72 /  30  30  30  30
MOUNTAIN HOME AR  85  65  84  67 /  50  50  30  20
MONTICELLO AR     92  72  90  72 /  30  30  30  30
SEARCY AR         89  70  86  70 /  40  40  30  30
MOUNT IDA AR      90  70  88  71 /  40  40  30  30
RUSSELLVILLE AR   88  69  86  70 /  40  40  30  30
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

58/29
Hazardous weather outlook, Jul 6, 5:00 AM CDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE JUL 6 2004

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-071000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT TUE JUL 6 2004

THIS HAZARDOUS WEATHER OUTLOOK COVERS A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF
ARKANSAS.

THE FIRST THREAT OF SEVERE WEATHER WILL BE FROM MID MORNING INTO
THIS AFTERNOON AS A COMPLEX OF THUNDERSTORMS MOVING ACROSS OKLAHOMA
EARLY THIS MORNING REACHES ARKANSAS. THUNDERSTORMS WILL MOVE INTO
WESTERN SECTIONS AT MID TO LATE MORNING AND WILL RAPIDLY MOVE EAST
OR SOUTHEAST ACROSS PARTS OF THE STATE. DAMAGING WINDS WILL BE THE
MAIN SEVERE WEATHER. THERE WILL BE BRIEF HEAVY RAIN WHICH COULD
CAUSE SOME SHORT LIVED FLOODING OF LOW LYING AND POOR DRAINAGE
AREAS AND SOME HAIL MAY OCCUR.

THE SECOND THREAT OF SEVERE WEATHER WILL BE FROM LATE THIS
AFTERNOON THROUGH TONIGHT. A COLD FRONT WILL REACH NORTHERN ARKANSAS
TONIGHT AND WILL MOVE PART WAY INTO THE STATE. THUNDERSTORMS WILL
DEVELOP ALONG AND A LITTLE BEHIND THE FRONT AND SHOULD MOVE INTO
NORTHERN ARKANSAS LATE THIS AFTERNOON. THIS MAY EVENTUALLY TURN
INTO ANOTHER COMPLEX OF THUNDERSTORMS WHICH COULD MOVE ACROSS THE
REST OF THE STATE DURING THE NIGHT. DAMAGING WIND GUSTS WILL BE
THE MAIN SEVERE WEATHER AGAIN...BUT THIS TIME THERE IS A BETTER
CHANCE OF LARGE HAIL. ALSO HEAVY RAIN WILL BE LIKELY AND THIS
COULD RESULT IN FLASH FLOODING IN SOME AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE COLD FRONT WILL REMAIN IN THE AREA WEDNESDAY THEN MAY MOVE NORTH
OUT OF THE STATE AS A WARM FRONT BY THURSDAY. WEAK LOW PRESSURE MAY
REMAIN IN THE AREA OVER THE WEEKEND. MOISTURE LEVELS WILL REMAIN
HIGH AND THE AIR WILL REMAIN UNSTABLE.

ALTHOUGH NO SIGNIFICANT SEVERE WEATHER IS EXPECTED AT THIS TIME
THERE WILL BE A CHANCE OF ISOLATED STRONG TO SEVERE STORMS WITH
LARGE HAIL AND DAMAGING WIND THROUGH THE PERIOD. ALSO ISOLATED
HEAVY RAINS AND FLOODING WILL BE POSSIBLE.

THERE WILL CONTINUE TO BE A CHANCE PARTS OF THE STATE WILL BE
AFFECTED BY THUNDERSTORM COMPLEXES COMING OUT OF THE PLAINS.
SHOULD THIS OCCUR...STRONG WIND GUSTS AND BRIEF HEAVY RAINS
WILL BE THE MAIN HAZARDOUS WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE IN PARTS OF WESTERN ARKANSAS THIS
MORNING AND IN OTHER PARTS OF THE STATE BY THIS AFTERNOON. SPOTTER
ACTIVATION IS LIKELY ANYWHERE IN THE STATE LATE THIS AFTERNOON
AND TONIGHT.

29

Nearby

Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.